Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Have severe degenerative disc disease in lower lumbar. Diagnosed with RA taking Humira injection. Is it side effects of medicine?

Hi, I m a 50 yr old female. I have severe degenerative disc disease in my lower lumbar . I also was diagnosed with RA and am taking Humira injections and methotrexate . About 5 yrs ago I started feeling this intense internal burning feeling in my left side of my left calf . My Dr. was concerned because I am on birth control pills and he wanted to rule out a blood clot. So I had an ultrasound and nothing was found. We never really found the problem and it acts up occasionally and then goes away. I was diag. With the DDD in my lumbar about 1 1/2 yrs ago, when my back really flared up. My MRI showed the DDD and there was a nerve that was caught. My back Dr. doesn t really want to do surgery, because of my RA and the meds I take. The past week the burning sensation has flared up and I now feel it in my whole calf, and isn t letting up, night and day. Could this be the nerve? It can t be a side effect from my meds because I didn t have the R A 5 yrs ago when this first started. I have a family Dr., a Rheumy Dr., a Spine Dr., and a chronic pain Dr., who do I contact?
Asked On : Mon, 25 Mar 2013
Answers:  1 Views:  40
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Neurologist 's  Response
Nov 2013

Thank you for posting your query.

Your symptoms are most likely due to the pinched nerve in the lumbar region. This results in burning, tingling and pain in calf, foot, etc. Initial approach is always non-surgical. This includes use of medications such as pregabalin or gabapentin and physiotherapy.

A consultation with neurologist would be useful.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Senior Consultant Neurologist
Answered: Thu, 27 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor